Review Erowid at GreatNonprofits.org
Help us be a "Top Rated Nonprofit" for the 10th year in a row
and spread info about psychoactive drugs, health, culture, & policies.
("Share Your Story" link. Needs quick login creation but no verification of contact info)
Concentrated Evil
Dimenhydrimate & Cannabis
by Oliver9
Citation:   Oliver9. "Concentrated Evil: An Experience with Dimenhydrimate & Cannabis (exp114216)". Erowid.org. Apr 4, 2020. erowid.org/exp/114216

 
DOSE:
550 mg oral Dimenhydrinate (pill / tablet)
    vaporized Cannabis (extract)

BODY WEIGHT: 150 lb


Years before I began using any substances recreationally, I knew what Dramamine was. I used to get carsick frequently when I was younger and found Dramamine to be very reliable an anti-nausea agent, in fact it was the only thing that allowed me to withstand long road trips. Once I began experimenting with hallucinogenic drugs, I eventually rediscovered Dramamine by reading about its psychoactive effects. By this point I was taking large doses of mushrooms regularly and experiencing few bad trips, and had even tried small amounts of Datura/Brugmansia with fairly mild results, which made me confident that I could handle whatever this innocuous over-the-counter medication could throw at me. Over the course of about two months I took over five Dramamine pills several times, but never exceeded a dose of 8 pills within a one-hour sitting. These half-trips generally produced a kind of mediocre sedation along with uncomfortable chills and minor involuntary twitches. It was inferior in every way to cannabis, DXM, mushrooms and even alcohol, but I thought I could achieve more interesting results at a higher dose.

On March 21st, 2020 I took eleven 50mg tablets from a Dramamine original formula capsule at home over the course of fifteen minutes. My superficial familiarity with the drug, and the fact that I had recently come down from an acutely pleasant mushroom trip about nine hours ago, gave me an overall positive mindset at the time I took the pills.

The immediate effects were slight. Only drowsiness and a faint blurring and darkening of my surroundings, as if a shadow or mist had fallen over my mind. I had already felt these effects during previous Dramamine experiences and was not concerned by them. Soon the expected heaviness followed, and I became uncomfortable at my desk and unable to focus on the video I had set up on my computer screen. I walked to my brotherís bedroom room down the hall (I donít recall if this was an impulse or if he invited me). Despite the heaviness the walk was not particularly difficult yet. Inside I found my brother and his friend and started talking to them, but as we talked they began to look disturbed and I realized that I was not able to follow the conversation and the things I was saying were irrelevant or out of order. This is when I began to first suspect that something was deeply wrong. After I returned to my room I became jittery and couldnít sit still for more than a few seconds straight.
I became jittery and couldnít sit still for more than a few seconds straight.


My brother came in asking if I was ok. He had brought a vape pen with him and I took a hit hoping that it would help, but it only seemed to make the tremors worse. I went back out and staggered restlessly around my apartment, there were no full-blown hallucinations but I saw stains on the walls and floors twitching and flickering, and shaved hairs squirming like overturned black lice in the bathroom sink. I could not stop to observe any of this closely due to the intense discomfort I was was feeling. I went into the living room where my parents were sitting and attempted to watch a show while I ate candy to calm myself down. I was able to get through one twenty-minute episode before the uncontrollable spasms began. All of a sudden something I can only describe as a violent magnetic tug in the back of the head made me jerk my full body grotesquely. It came back about every ten seconds stronger each time, and preceded each time by a horrible electric burst worse than ordinary pain. It felt as if my mind was being pulled by a demonic force towards the edge of a cliff that dropped into the realms of insanity. It seems like it was mostly consistent with descriptions of a seizure, except I did not black out.

At first I told my parents it was nausea caused by the candy. But within minutes I had confessed and was being driven to the emergency room. I felt like it took a good half hour before a doctor came in to examine me, but my sense of time was probably distorted and my memories of this sequence of events are fragmented. Eventually the doctors gave me an IV and decided to keep me under observation until midnight. It was just after 6:00 at the time I checked into the hospital. I lay on the hospital bed for the ensuing six hours as the spasms reached their peak and began to calm down extremely slowly. Doctors and nurses passed in and out of the room, but I hardly payed any attention to anything around me as my whole consciousness was occupied with trying to endure the hellish sensation. I felt the urge to urinate at least five times during my stay and had to remove and reattach the monitoring devices each time. At one point a counselor came in and asked the usual questions. I remember being surprisingly coherent although the constant spasms probably made talking with me unpleasant. My father later confirmed that I did in fact mostly make sense throughout the ordeal.

When I returned home the spasms had calmed down enough to be manageable. I immediately fell into a deep sleep with unpleasantly vivid dreams. The next morning when I woke up I saw what looked like a fuzzy mass of gelatin over everything in my room that shifted whenever I moved my eyes. In few minutes it disappeared and there were no other visuals except for an occasional flicker in the corner of my vision. Two days later I am still not fully recovered
Two days later I am still not fully recovered
and there is still a taunting residual tingling in my head.

I still donít know if what I experienced was a reaction to Dramamine alone or to some obscure interaction between Dramamine, residual mushrooms, and weed. But I know now that this stuff is nothing more than concentrated evil. I will never touch it again, not even for its intended use.

Exp Year: 2020ExpID: 114216
Gender: Male 
Age at time of experience: 19 
Published: Apr 4, 2020Views: 952
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]
Dimenhydrinate (17) : Combinations (3), Health Problems (27), Hangover / Days After (46), Difficult Experiences (5), Various (28)

COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults